Get E-Book on COVID-19

Q. Is it safe to drop down Mirtazapine and Xanor at the same time?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 21, 2018 and last reviewed on: Sep 16, 2019

Hello doctor,

I was taking 30 mg Mirtazapine for 10 weeks before being told by the doctor to take 45 mg three weeks ago. I have now been told to drop it back to 30 mg a day. I also have been taking Xanor 0.25 mg for past six months. For the first two weeks, I took two tablets a day then was told to increase to three tablets a day which I did for two weeks. Now the doctor says to drop down to 1.5 tablets a day (in two daily doses). My question is that is it smart or safe to drop both of these medications down at the same time? I have had bad insomnia with anxiety. Was given Melatonin 2 mg yesterday to take at night.

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

If he is asking to reduce the doses, then no need to get worried. Mirtazapine has different actions and is a different drug than Xanor (Alprazolam). No need to get worried about that. Even Mirtazapine is a unique drug which has great effects on sleep at 15 to 30 mg doses compared to high doses. So reducing the doses of both drugs simultaneously will not cause any serious effects on you. A slight reduction of sleep due to reduced doses of Xanor will be compensated by melatonin. Melatonin is a drug that has no abuse potential and is safer than Xanor.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Related Questions:
As I am gaining weight with Paroxetine and Mirtazapine, shall I opt Zoloft?
Mirap and Clonazepam prescribed for anxiety and depression, Is it fine to take?
What are the long-term side effects of Mirtazapine taken for insomnia?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to reduce the dosage of Xanax gradually?

Query: Hello doctor, I am taking tablet Alprazolam 5mg (three tablets, a total of 1.5mg) at bedtime. I do not take any Alprazolam or any other benzodiazepines during the day. Also, I started taking Alprazolam about 6-8 months ago. Originally this was for a short period of insomnia due to a life situation w...  Read Full »

What is the best method to taper Alprazolam dosage?

Query: Hello doctor, I am a 60 year old female in not too bad health. I have been on 0.25 mg of Xanax in the morning, and 0.50 mg of Xanax at bedtime, since the last three months. Now it is time to come off it. Also, I take 50 mg Pristiq in the morning. My doctor wants to change my Xanax schedule to 0.25...  Read Full »

Can Xarelto increase AST and ALT?

Query: Hi doctor, I am taking Xarelto 20 mg daily for DVT from the past four weeks. My blood work shows increased AST, which is double than normal, and ALT, which is triple than normal. Should I take today's dose? I take a lot of medicines for different health conditions. I have attached the photo of my pr...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.